Naples High students are mourning the loss of Troy Goode, a senior who died Thursday night after a reaction to a prescribed medication. 

Two weeks ago, the 18-year-old was given medicine for strep throat and developed a serious allergic reaction to sulfa contained in the medicine. "He had no known medical allergies before this point," said family friend Suzanne Clark. He was diagnosed with Stevens-Johnson Syndrome, a disorder that causes skin sloughing.

Goode was transported last week from Naples Community Hospital to the pediatric intensive care unit at Tampa General Hospital, where he died.

"He was wonderful. He had a great sense of humor. He loved life," Clarke said. Goode played the drums in the marching and concert bands at Naples High for three years. He didn't this year because of scheduling conflicts. "He was a happy-go-lucky student," said band director Melvin Maxwell. "He was mischievous but he was a good kid." His friends created facebook.com pages filled with messages about how Goode's fun-loving spirit always lifted them up.

They remembered the good times with Goode on several mission trips with his church, including to Puerto Rico and New York. He took a three-week Outward Bound trip to Alaska this summer.

Grief counselors were available to students in all of Goode's classes Friday. "They were crying today most of the day," Maxwell said Friday afternoon.

Friday night was Naples High's homecoming game against Greenwich (Conn.) High.
Goode's peers held a moment of silence for him.



We're here to help!

We live by our creed of "helping those who need it most" and have helped thousands of clients get the justice they desperately needed and deserved. If you feel you have a case or just have questions please contact us for a free consultation. There is no risk and no fees unless we win for you.

Fields marked    may be required for submission.
  1. I'm an attorney

Levetiracetam linked to serious and life-threatening...

Gustav was on the anti-seizure medication Keppra for a year when his insurance company switched him to...

Dangerous skin reactions from Carbamazepine

A March 2008 FDA patient safety news bulletin reiterated warnings to healthcare professionals about...

Stevens Johnson Syndrome a Rare Skin Disorder

Stevens-Johnson syndrome is a rare, serious disorder of the skin and mucous membranes. It begins with...

FDA Issues an FDA Alert for Fatal Skin Reactions...

Dangerous or even fatal skin reactions (Stevens Johnson syndrome and toxic epidermal necrolysis), that...

FDA Warns of HLA Allele Linked to Skin Reaction with...

Stevens Johnson syndrome or related toxic epidermal necrolysis may be caused by carbamazepine therapy,...

Warnings Added to Prescribing Information

Updates safety information to include warnings regarding serious rash, including Stevens-Johnson...

The extra mile

I can't thank Beasley Allen enough for their excellent and hard work. At every point, they went the extra mile.

—Kay